Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 68, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 30, 2009, 8:16 PM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2009, 8:16 PM PST (04:16 UTC)
- Expired
- Dec 2, 2009, 1:00 AM PST
- In force
- 29 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
241 WHUS76 KEKA 010416 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 816 PM PST MON NOV 30 2009 PZZ470-011215- /O.CAN.KEKA.SW.Y.0065.000000T0000Z-091202T0000Z/ /O.NEW.KEKA.SC.Y.0068.091201T0416Z-091202T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 816 PM PST MON NOV 30 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-011215- /O.CON.KEKA.SW.Y.0065.000000T0000Z-091201T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 816 PM PST MON NOV 30 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. A NORTHWEST SWELL OF 10 TO 13 FEET AT 15 SECONDS WILL DIMINISH TONIGHT INTO TUESDAY...FALLING BELOW 10 FEET BY TUESDAY AFTERNOON. THE SWELL WILL CONTINUE TO DIMINISH TO NEAR 6 FT WEDNESDAY...WITH ANOTHER NW SWELL RISING TO NEAR 11 FT BY THURSDAY AFTERNOON. WINDS WILL REMAIN MOSTLY LIGHT THROUGH THE PERIOD. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-011215- /O.CON.KEKA.SW.Y.0065.000000T0000Z-091202T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 816 PM PST MON NOV 30 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. A NORTHWEST SWELL OF 10 TO 13 FEET AT 15 SECONDS WILL DIMINISH TONIGHT INTO TUESDAY...FALLING BELOW 10 FEET BY TUESDAY EVENING. THE SWELL WILL CONTINUE TO DIMINISH TO NEAR 6 FT WEDNESDAY...WITH ANOTHER NW SWELL RISING TO NEAR 11 FT BY THURSDAY AFTERNOON. WINDS WILL REMAIN MOSTLY LIGHT THROUGH THE PERIOD. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
3 follow-up statements
186 WHUS76 KEKA 011025 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 225 AM PST TUE DEC 1 2009 PZZ450-455-011130- /O.CAN.KEKA.SW.Y.0065.000000T0000Z-091201T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 225 AM PST TUE DEC 1 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. $$ PZZ470-011830- /O.EXT.KEKA.SC.Y.0068.000000T0000Z-091202T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 225 AM PST TUE DEC 1 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-011830- /O.CON.KEKA.SW.Y.0065.000000T0000Z-091202T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 225 AM PST TUE DEC 1 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A NORTHWEST SWELL OF 9 TO 11 FEET AT 13 SECONDS WILL SLOWLY DIMINISH TODAY...FALLING BELOW 9 FEET BY THIS EVENING. THE SWELL WILL CONTINUE TO DIMINISH TO NEAR 6 FT WEDNESDAY...WITH ANOTHER NW SWELL RISING TO NEAR 11 FT BY THURSDAY AFTERNOON. WINDS WILL REMAIN MOSTLY LIGHT THROUGH THE PERIOD. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
741 WHUS76 KEKA 012204 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 204 PM PST TUE DEC 1 2009 PZZ475-012315- /O.CAN.KEKA.SW.Y.0065.000000T0000Z-091202T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 204 PM PST TUE DEC 1 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. $$ PZZ470-020615- /O.CON.KEKA.SC.Y.0068.000000T0000Z-091202T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 204 PM PST TUE DEC 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
828 WHUS76 KEKA 020429 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 829 PM PST TUE DEC 1 2009 PZZ470-020900- /O.CON.KEKA.SC.Y.0068.000000T0000Z-091202T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 829 PM PST TUE DEC 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 2:38 PM PST, 5 hours 38 minutes earlier.
Area forecast discussion, Nov 30, 2:38 PM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 238 PM PST MON NOV 30 2009 .SYNOPSIS...SEASONABLY DRY WEATHER AND WARM INLAND TEMPERATURES WILL CONTINUE FOR MUCH OF THE WEEK AS A STRONG HIGH PRESSURE RIDGE DOMINATES THE WEATHER PATTERN. && .DISCUSSION...SUNNY CONDITIONS CONTINUE ACROSS NORTHWEST CALIFORNIA THIS AFTERNOON...ALTHOUGH SOME COASTAL HAZE IS PRESENT AS WINDS TURN ONSHORE. MESOSCALE LOW NOSING INTO THE SOUTHERN WATERS IS RESULTING IN INTERESTING VORT PATTERN IN THE LOW STRATUS AS SEEN ON THE VISIBLE SATELLITE LOOP THIS AFTERNOON. SHORT TERM MODELS SHOW THIS LOW IN THE WINDS FIELD SLOWLY DROPPING SOUTHWARD TONIGHT OVER THE SOUTHERN WATERS. WINDS BECOMING MORE NORTHERLY OFFSHORE TONIGHT AS WELL WITH INVERTED TROUGH SETTING UP ACROSS COASTAL CALIFORNIA. TEMPERATURES SHOULD BE SIMILAR TO LAST NIGHT WITH SAME LOW LEVEL THERMAL RIDGE IN PLACE...AND CONTINUED MOSTLY CLEAR SKIES EXPECTED. WATER VAPOR IMAGERY THIS AFTERNOON CONTINUES TO SHOW STRONG RIDGING PATTERN IN PLACE OVERHEAD. LOW SEEN WEST OF 140W AND SOUTH OF 40N WILL WEAKEN AS IT MERGES INTO SOUTHERN STREAM WELL TO THE SOUTH OF THE EKA CWA FOR THE LATTER HALF OF THE WEEK. FOR THE EXTENDED...MODELS ARE HIGHLY VARIABLE AND INCONSISTENT WITH PATTERN CHANGE AN UNDERCUTTING OF THE UPPER RIDGE. NEVERTHELESS...THERE IS HIGH LIKELIHOOD OF WETTER CONDITIONS ENTERING THE REGION FOR NEXT WEEKEND/EARLY NEXT WEEK. THIS PATTERN CHANGE DUE TO LONG WAVE TROUGH OR CUTOFF LOW DIGGING SOUTH ACROSS THE WEST COAST. 12Z CANADIAN GLOBAL CLOSES THE LOW OFF...WHILE 12Z GFS KEEPS AN OPEN POSITIVELY TILTED LARGE TROUGH. 12Z ECMWF ALSO DIFFERENT BRINGING A SERIES OF SHORT WAVE TROUGHS/LOWS THROUGH LARGER SCALE TROUGH. POPS ABOVE CLIMATOLOGY WERE KEPT AS RESULTING PATTERN CHANGE SHOULD BRING WETTER CONDITIONS TO THE FORECAST AREA. HENRY && .AVIATION...VFR WILL BE THE PREDOMINANT CONDITIONS TONIGHT AND TUESDAY...ALTHOUGH PERIODS OF MVFR FOG AND HAZE WILL OCCUR IN PATCHES ALONG THE COAST AND OVER INTERIOR VALLEYS. WITH OFFSHORE FLOW TO CONTINUE THROUGH TONIGHT DO NOT EXPECT WIDESPREAD FOG TO DEVELOP AROUND THE COASTAL AIRPORTS. CMC && .MARINE...LIGHT TO MODERATE WINDS CONTINUE OVER THE WATERS THIS AFTERNOON UNDER A WEAK PRESSURE GRADIENT...ALONG WITH A SLOWLY DIMINISHING LONG PERIOD NW SWELL. WAVES NEAR 10 TO 13 FT AT 15 SECONDS WILL FALL BELOW 10 FT BY LATE TUESDAY MORNING FOR NEARSHORE LOCATIONS. A WEAK PRESSURE GRADIENT WILL CONTINUE THROUGH THURSDAY NIGHT INTO EARLY FRIDAY AS A WEAK THERMAL TROUGH FORMS AND MEANDERS AROUND THE WATERS. THIS WILL KEEP MAINLY LIGHT WINDS...WITH GUSTS UP TO 15 FT AT THE MOST AND EASTERLY WINDS IN THE EARLY MORNING. THE SWELL WILL FALL TO NEAR 6 FEET WEDNESDAY THROUGH WEDNESDAY NIGHT...TO BE REPLACED BY ANOTHER LONGER PERIOD NW SWELL ON THURSDAY...BUILDING TO 10 FT AT 16 SECONDS BY THE AFTERNOON. MODEL AGREEMENT IS POOR FOR LATE IN THE WEEK...BUT SEEM TO INDICATE SOME INCREASE FROM THE NORTH LATE FRIDAY INTO SATURDAY. AT THIS TIME WE EXPECT SMALL CRAFT WINDS OVER THE OUTER WATERS THROUGH THE WEEKEND WITH LIGHTER WINDS NEARSHORE. CMC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST TUESDAY FOR PZZ450-455. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY FOR PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.